MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The device was explanted in an emergency surgery on 01-may-2024.Reportedly, there was a wound over the implant.More details to follow.Re-implantation is being considered.No date has been scheduled yet.
 
Event or Problem Description
The device was explanted in an emergency surgery on (b)(6) 2024.Reportedly, there was a wound over the implant.Re-implantation is not being considered at the moment due to the user's skin problems which are thought to be caused by tinea capitis disease.
 
Additional Manufacturer Narrative
Conclusion: device investigation of the received parts did not reveal any device defect or damage which is as expected as the device was explanted due to repeated implant site infections with skin dehiscence, necrosis and extrusion.The user has a history of radiotherapy to the skull as a child and has current diagnosis of tinea capitis, which is thought to have contributed to the reported skin problems.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process, therefore it is unlikely that it was the source of the infection, but device contribution to its severity cannot be excluded.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19339516
Report Number9710014-2024-00439
Device Sequence Number15638355
Product Code MCM
UDI-Device Identifier09008737094003
UDI-Public(01)09008737094003
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/05/2021
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale